Pseudorecurrence in two-dimensional modulation instability with a saturable self-focusing nonlinearity

N. N. Akhmediev, D. R. Heatley, G. I. Stegeman, Ewan M Wright

Research output: Contribution to journalArticle

32 Citations (Scopus)

Abstract

The modulation instability of a two-dimensional field with a saturable self-focusing nonlinearity is investigated numerically. We show that approximate recurrence to an initial homogeneous field occurs, but oscillation around the exact recurrence is observed. This pseudorecurrence arises only for a restricted range of spatial modulation frequencies.

Original languageEnglish (US)
Pages (from-to)1423-1426
Number of pages4
JournalPhysical Review Letters
Volume65
Issue number12
DOIs
StatePublished - 1990

Fingerprint

self focusing
frequency modulation
nonlinearity
modulation
oscillations

ASJC Scopus subject areas

  • Physics and Astronomy(all)

Cite this

Pseudorecurrence in two-dimensional modulation instability with a saturable self-focusing nonlinearity. / Akhmediev, N. N.; Heatley, D. R.; Stegeman, G. I.; Wright, Ewan M.

In: Physical Review Letters, Vol. 65, No. 12, 1990, p. 1423-1426.

Research output: Contribution to journalArticle

Akhmediev, N. N. ; Heatley, D. R. ; Stegeman, G. I. ; Wright, Ewan M. / Pseudorecurrence in two-dimensional modulation instability with a saturable self-focusing nonlinearity. In: Physical Review Letters. 1990 ; Vol. 65, No. 12. pp. 1423-1426.
@article{d8779542b5b34880aa730b6a75230e63,
title = "Pseudorecurrence in two-dimensional modulation instability with a saturable self-focusing nonlinearity",
abstract = "The modulation instability of a two-dimensional field with a saturable self-focusing nonlinearity is investigated numerically. We show that approximate recurrence to an initial homogeneous field occurs, but oscillation around the exact recurrence is observed. This pseudorecurrence arises only for a restricted range of spatial modulation frequencies.",
author = "Akhmediev, {N. N.} and Heatley, {D. R.} and Stegeman, {G. I.} and Wright, {Ewan M}",
year = "1990",
doi = "10.1103/PhysRevLett.65.1423",
language = "English (US)",
volume = "65",
pages = "1423--1426",
journal = "Physical Review Letters",
issn = "0031-9007",
publisher = "American Physical Society",
number = "12",

}

TY - JOUR

T1 - Pseudorecurrence in two-dimensional modulation instability with a saturable self-focusing nonlinearity

AU - Akhmediev, N. N.

AU - Heatley, D. R.

AU - Stegeman, G. I.

AU - Wright, Ewan M

PY - 1990

Y1 - 1990

N2 - The modulation instability of a two-dimensional field with a saturable self-focusing nonlinearity is investigated numerically. We show that approximate recurrence to an initial homogeneous field occurs, but oscillation around the exact recurrence is observed. This pseudorecurrence arises only for a restricted range of spatial modulation frequencies.

AB - The modulation instability of a two-dimensional field with a saturable self-focusing nonlinearity is investigated numerically. We show that approximate recurrence to an initial homogeneous field occurs, but oscillation around the exact recurrence is observed. This pseudorecurrence arises only for a restricted range of spatial modulation frequencies.

UR - http://www.scopus.com/inward/record.url?scp=0001708872&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0001708872&partnerID=8YFLogxK

U2 - 10.1103/PhysRevLett.65.1423

DO - 10.1103/PhysRevLett.65.1423

M3 - Article

AN - SCOPUS:0001708872

VL - 65

SP - 1423

EP - 1426

JO - Physical Review Letters

JF - Physical Review Letters

SN - 0031-9007

IS - 12

ER -